General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Izv. RAN. Ser. Mat.:

Personal entry:
Save password
Forgotten password?

Izv. RAN. Ser. Mat., 2015, Volume 79, Issue 5, Pages 3–38 (Mi izv8294)  

This article is cited in 2 scientific papers (total in 2 papers)

On a class of random perturbations of the hierarchical Laplacian

A. D. Bendikova, A. A. Grigor'yanb, S. A. Molchanovc, G. P. Samorodnitskyd

a Institute of Mathematics, Wrocław University
b Bielefeld University, Department of Mathematics
c Department of Mathematics, University of North Carolina Charlotte
d School of Operations Research and Information Engineering, Cornell University

Abstract: Let $(X,d)$ be a locally compact separable ultrametric space. Given a measure $m$ on $X$ and a function $C(B)$ defined on the set $B$ of all balls of positive measure of $X$, we consider the hierarchical Laplacian $L=L_{C}$. The operator $L$ acts on $L^{2}(X,m)$. It is essentially self-adjoint and has a pure point spectrum. By choosing a family $\{\varepsilon (B)\}$ of independent identically distributed random variables, we define the perturbed function $C(B,\omega)$ and the perturbed hierarchical Laplacian $L^{\omega }=L_{C(\omega)}$. We study the arithmetic means $\bar{\lambda }(\omega)$ of the eigenvalues of $L^{\omega }$. Under some mild assumptions the normalized arithmetic means $( \bar{\lambda }-\mathbb{E}\bar{\lambda })/\sigma [\bar{\lambda }]$ converge to $N(0,1)$ in distribution. We also give examples when the normal convergence fails. We prove the existence of an integrated density of states. Introducing an empirical point process $N^{\omega }$ for the eigenvalues of $L^{\omega }$ and assuming that the density of states exists and is continuous, we prove that the finite-dimensional distributions of $N^{\omega }$ converge to those of the Poisson point process. As an example we consider random perturbations of the Vladimirov operator acting on $L^{2}(X,m)$, where $X=\mathbb{Q}_{p}$ is the ring of $p$-adic numbers and $m$ is the Haar measure.

Keywords: ultrametric measure space, field of $p$-adic numbers, hierarchical Laplacian, fractional derivative, Vladimirov Laplacian, point spectrum, integrated density of states, Bernoulli convolutions, Erdős problem, point process, Poisson convergence.

Funding Agency Grant Number
National Science Centre (Narodowe Centrum Nauki) NCN DEC-2012/05/B/ST 1/00613
Deutsche Forschungsgemeinschaft SFB 701
National Science Foundation
The first author was supported by the Polish National Centre of Sciences (grant DEC-2012/05/B/ST 1/00613). The second author was supported by the German Research Council (grant SFB 701). The third and fourth authors were supported by the NSF (USA).


Full text: PDF file (758 kB)
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2015, 79:5, 859–893

Bibliographic databases:

Document Type: Article
UDC: 517.983+517.1+519.2
MSC: 05C05, 47S10, 60J25, 81Q10
Received: 21.08.2014
Revised: 01.12.2014

Citation: A. D. Bendikov, A. A. Grigor'yan, S. A. Molchanov, G. P. Samorodnitsky, “On a class of random perturbations of the hierarchical Laplacian”, Izv. RAN. Ser. Mat., 79:5 (2015), 3–38; Izv. Math., 79:5 (2015), 859–893

Citation in format AMSBIB
\by A.~D.~Bendikov, A.~A.~Grigor'yan, S.~A.~Molchanov, G.~P.~Samorodnitsky
\paper On a class of random perturbations of the hierarchical Laplacian
\jour Izv. RAN. Ser. Mat.
\yr 2015
\vol 79
\issue 5
\pages 3--38
\jour Izv. Math.
\yr 2015
\vol 79
\issue 5
\pages 859--893

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Theory Probab. Appl., 63:1 (2018), 94–116  mathnet  crossref  crossref  isi  elib
    2. Bendikov A., Cygan W., “On the Rate of Convergence in the Central Limit Theorem For Hierarchical Laplacians”, ESAIM-Prob. Stat., 23 (2019), 68–81  crossref  mathscinet  zmath  isi  scopus
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:311
    Full text:24
    First page:25

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019